MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/f 510k #: k973565.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, on (b)(6) 2017, when the surgeon was rinsing a quick-core coaxial biopsy needle, the device engaged suddenly, and resulted in the breakage of the device.The surgeon was not able to reuse the product, so it was thrown in the trash, and another product from a different lot which was in the customer's inventory was employed to complete the procedure.The patient is reportedly fine, and the customer confirmed that no part of the device was left inside the patient.The biopsy was reportedly completed safely and no patient adverse events were experienced.The radiologist felt the patient was uncomfortable and was not satisfied with the needle.Another physician stated the needle was not as sharp as usual.The circumstances surrounding the handling and usage of the complaint product were not reported.The product is reportedly available for evaluation, however, as of the date of this report, no product has yet been returned for investigation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, and a visual inspection of the returned representative devices were conducted during the investigation, and no issues were found related to the reported issue.The visual inspection of the returned, unopened, and representative devices confirmed that there was no damage to the surface of the quick core biopsy needles within the labeled packages.All unused and unopened devices appeared to have good formality.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number, and the complaint was related.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6901915
Report Number1820334-2017-03267
Device Sequence Number13781287
Product Code KNW
UDI-Device Identifier00827002282926
UDI-Public(01)00827002282926(17)220804(10)8118080
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberQCS-16-9.0-20T
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1